Side Effects, Dosage, Cost & More

Like most medicines, Rytary can cause mild to severe side effects. The lists below describe some of the more common side effects that Rytary can cause. These lists do not include all possible side effects.

Keep in mind that the side effects of a medicine can depend on:

  • your age
  • other health problems you have
  • other medicines you are taking

Your doctor or pharmacist can tell you more about the potential side effects of Rytary. They can also suggest ways to help reduce side effects.

Mild side effects

Here is a short list of some of the mild side effects that Rytary can cause. To learn about other mild side effects, talk to your doctor or pharmacist, or read Rytary’s prescribing information.

Mild Rytary side effects that have been reported include:

Mild side effects of many medications can disappear within days to weeks. But if they become bothersome, talk to your doctor or pharmacist.

Serious side effects

Serious side effects from Rytary can occur, but they are not common. If you have serious side effects from Rytary, call your doctor right away. But if you think you have a medical emergency, you should call 911 or your local emergency number.

Serious Rytary side effects that have been reported include:

* For more information on this side effect, see the “Side Effect Focus” section below.

Focus on side effects

Learn more about some of the side effects Rytary can cause.

Hallucinations

You may hallucinate with Rytary. But this side effect was not very common in studies drug.

Hallucinations happen when you hear or see things that aren’t really there. In some cases, hallucinations can also affect your sense of smell, taste, or touch.

In addition to the above symptoms, hallucinations may occur along with other abnormal thoughts or behaviors. These include:

  • psychosis (loss of contact with reality)
  • delusions (believing things that are not real)
  • paranoia (extreme or unrealistic distrust of others)
  • restlessness

The factors below may increase your risk of hallucinations with Rytary:

  • You have recently started taking the medication.
  • You currently have certain mental health problems, or you have had them in the past. An example is psychosis.
  • You are taking certain medications that treat mental health problems, such as the antipsychotic medication risperidone (Risperdal). (For other possible drug interactions with Rytary, see “What to Consider” below.)

What might help

Before taking Rytary, tell your doctor about any mental health problems you have. Also tell them about any medications you are taking. Your doctor can determine if Rytary is right for you.

If you have hallucinations with Rytary, talk to your doctor. You may find that this side effect goes away a few days or weeks after you start taking the medicine. But if your hallucinations are bothersome or don’t go away, your doctor may lower your dose or give you another medicine instead.

Suicidal thoughts or behaviors

In rare cases, you may have suicidal thoughts or behaviors with Rytary. This side effect has not been reported in studies drug. But there have been reports of this side effect by people taking Rytary after it was made available.

While taking Rytary, watch for the following symptoms. These can occur in people with suicidal thoughts or behaviors:

  • mood changes, such as restlessness, irritability, aggression, or hostility
  • difficulty concentrating
  • loss of interest in things you used to enjoy, such as social activities
  • separate from others

What might help

If you or a caregiver notices mood changes while taking Rytary, tell your doctor straight away. They can determine if you should continue taking the medicine.

If you have self-harming thoughts, immediately call 911 or your local emergency number.

SUICIDE PREVENTION

If you think someone is at immediate risk of harming themselves or another person:

  • Dial 911 or your local emergency number.
  • Stay with the person until help arrives.
  • Remove any guns, knives, drugs, or other objects that could cause damage.
  • Listen, but don’t judge, argue, threaten or yell.

If you or someone you know is considering suicide, get help from a crisis or suicide prevention hotline. Try the National Suicide Prevention Lifeline at 800-273-8255.

Uncontrollable cravings

With Rytary, you may have uncontrollable urges to do certain activities. This side effect has not been reported in studies drug. But in rare cases, it has been known to occur with drugs that affect dopamine, such as Rytary.

It is important that you or a caregiver watch for signs of unusual or excessive behavior while taking Rytary. Examples include:

  • excessive spending, such as shopping or gambling more than usual
  • binge eating
  • engaging in sexual activity that may pose risks, such as the risk of infection

For many people, these uncontrollable cravings go away when their dose of Rytary is reduced or they stop taking the medicine.

What might help

If you have uncontrollable cravings while taking Rytary, tell your doctor straight away. They can determine if your dose needs to be reduced or if you should try another medicine instead.

Allergic reaction

Some people may have an allergic reaction to Rytary. Although no allergic reactions have been reported in studies from Rytary, it can still happen.

Symptoms of a mild allergic reaction may include:

  • itchy skin
  • itching
  • rinsing (temporary warmth, redness or deepening of skin color)

A more serious allergic reaction is rare but possible. Symptoms of a severe allergic reaction can include swelling under the skin, usually on the eyelids, lips, hands or feet. They can also include swelling of the tongue, mouth, or throat, which can lead to difficulty breathing.

Call your doctor right away if you have an allergic reaction to Rytary. But if you think you have a medical emergency, call 911 or your local emergency number.

Comments are closed.